MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309577
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd luer-lok syringe was damaged.The following information was provided by the initial reporter: "while doing a procedure, one of the syringes snapped in half." physician continued procedure using another syringe.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) - follow up mdr for device evaluation.It was reported one of the syringes snapped in half.To aid in the investigation, eleven samples of 3ml luer lok syringes from lot 3003985 were received for evaluation by our quality team.Ten of the samples were in sealed packaging blisters with all applicable product information on the top web.There were no defects observed on these ten samples.One sample was received loose and has a crack in the barrel extending 1 1/8" from the zero line down towards the 2ml graduation line.The condition observed is non-conforming per product specification and is associated with the assembly process.A device history record review was completed for provided material number 309577, lot 3003985.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Lot 3003985 was inspected and accepted based on meeting our inspection control plan, subsequently approved for shipment and is considered in compliance with our product specification requirements.This condition is occurring at or below its expected frequency; therefore, no corrective action is required at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18027025
Report Number1213809-2023-01191
Device Sequence Number20722227
Product Code FMF
UDI-Device Identifier30382903095774
UDI-Public(01)30382903095774
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309577
Device Lot Number3003985
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer02/03/2024
Initial Report FDA Received Date10/29/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown